Health Tip: Avoid Concentrated Caffeine

Please note: This article was published more than one year ago. The facts and conclusions presented may have since changed and may no longer be accurate. And "More information" links may no longer work. Questions about personal health should always be referred to a physician or other health care professional.

(HealthDay News) -- The U.S. Food and Drug Administration warns against taking pure or highly concentrated caffeine products, citing at least two overdose deaths among otherwise healthy people.

Given possible difficulty in measuring the products in a safe dose, and the products' resemblence to other beverages, it's relatively easy to overdose, the agency says.

One teaspoon of pure powdered caffeine may contain as much of the stimulant as 28 cups of coffee, the FDA warns.

Symptoms of caffeine overdose may include: rapid or erratic heartbeat, seizures, vomiting, diarrhea, disorientation and in worse case, death, the agency says.

Last Updated: